This report is submitted to record the occurrence of the manifestation of purpura in two patients who had been using sedormid (allyl-isopropyl-acetyl-carbamide) as a hypnotic.
A woman aged 70 complained of the presence of peculiar looking spots in her mouth and on her skin on the morning of Nov. 21, 1936. She presented numerous purplish areas due to extravasation of blood beneath the mucous membrane, inside the lips and cheeks and on the soft palate and edge of the tongue. Several of the lesions were 1 cm. in diameter and some were oozing blood at the edges. Many petechiae were present in the skin of the extremities and body, and ecchymoses at the right elbow and forearm, with smaller areas on the other extremities. The pains experienced in both shoulders during this attack suggested probable extravasation into the joints. Physical examination was otherwise negative. The temperature and pulse